Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 65, NWS Springfield, MO

July 29, 2013Bourbon County, Kansas

NWS Springfield, MO issued this river flood warning at Jul 29, 2013, 11:26 PM CDT for Bourbon County, Kansas. It took effect at Jul 30, 2013, 1:55 AM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jul 29, 2013, 11:26 PM CDT (04:26 UTC)
In effect from
Jul 30, 2013, 1:55 AM CDT
Expired
Aug 1, 2013, 1:29 AM CDT
In force
48 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Moderate

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Fulton (FTNK1).

Action stage
20 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS43 KSGF 300426
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT MON JUL 29 2013

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...MISSOURI...

  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY
.THIS WARNING IS BASED ON FUTURE FORECAST PRECIPITATION AMOUNTS OF 
XXX TO XXX INCHES DURING THE NEXT [XX] HOURS NEAR THE RIVER BASIN(S).
IF CONDITIONS WARRANT...ADDITIONAL RISES OR FALLS MAY OCCUR BASED ON 
FUTURE PRECIPITATION AND RUNOFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.ADDITIONAL RIVER INFORMATION CAN BE FOUND ON
OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF 

&&

KSC011-301626-
/O.NEW.KSGF.FL.W.0065.130730T0655Z-130801T0629Z/
/FTNK1.2.ER.130730T0655Z.130730T1200Z.130731T0629Z.NO/
1126 PM CDT MON JUL 29 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE LITTLE OSAGE RIVER AT FULTON.
  

* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:16 PM MONDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY AROUND MIDNIGHT AND CONTINUE 
  TO RISE TO NEAR 28.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
&& 
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$

MOC217-301626-
/O.NEW.KSGF.FL.W.0066.130731T1320Z-130803T2020Z/
/HTNM7.2.ER.130731T1320Z.130801T1800Z.130802T2020Z.NO/
1126 PM CDT MON JUL 29 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON.
  

* FROM WEDNESDAY MORNING TO SATURDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 10:45 PM MONDAY THE STAGE WAS 23.7 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 45.5 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 45.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. 
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

KSC011-301626-
/O.NEW.KSGF.FL.W.0067.130731T0246Z-130801T2200Z/
/FSKK1.1.ER.130731T0246Z.130731T1200Z.130731T2200Z.NO/
1126 PM CDT MON JUL 29 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE MARMATON RIVER AT FORT SCOTT.
  

* FROM TUESDAY EVENING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 11:01 PM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 38.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* IMPACT...AT 40.5 FEET...FLOOD WATERS BEGIN TO IMPACT LOW AREAS ON 
  HAPPY HOLLOW ROAD, MAPLE ROAD AND 2ND STREET NORTH AND WEST OF 
  DOWNTOWN FORT SCOTT. 
&& 
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

$$
4 follow-up statements
325 
WGUS83 KSGF 300437
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT MON JUL 29 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
MISSOURI...

  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY. 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY. 
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY. 
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY.
   
  HEAVY RAINFALL EARLIER THIS EVENING AND ADDITIONAL FORECAST
  RAINFALL TONIGHT WILL CAUSE RIVER LEVELS TO RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF 

&&

KSC011-301937-
/O.CON.KSGF.FL.W.0065.130730T0655Z-130801T0629Z/
/FTNK1.2.ER.130730T0655Z.130730T1200Z.130731T0629Z.NO/
1137 PM CDT MON JUL 29 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE RIVER AT FULTON.
* AT 11:31 PM MONDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AROUND MIDNIGHT AND CONTINUE 
  TO RISE TO NEAR 28.0 FEET BY TOMORROW MORNING.  THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
&& 
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$

MOC217-301937-
/O.CON.KSGF.FL.W.0066.130731T1320Z-130803T2020Z/
/HTNM7.2.ER.130731T1320Z.130801T1800Z.130802T2020Z.NO/
1137 PM CDT MON JUL 29 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT 10:45 PM MONDAY THE STAGE WAS 23.7 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE
  TO RISE TO NEAR 45.5 FEET BY THURSDAY EARLY AFTERNOON.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 45.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. 
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

KSC011-301937-
/O.CON.KSGF.FL.W.0067.130731T0246Z-130801T2200Z/
/FSKK1.1.ER.130731T0246Z.130731T1200Z.130731T2200Z.NO/
1137 PM CDT MON JUL 29 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER AT FORT SCOTT.
* AT 11:16 PM MONDAY THE STAGE WAS 12.0 FEET. 
* FLOOD STAGE IS 38.0 FEET. 
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 40.5 FEET...FLOOD WATERS BEGIN TO IMPACT LOW AREAS ON 
  HAPPY HOLLOW ROAD, MAPLE ROAD AND 2ND STREET NORTH AND WEST OF 
  DOWNTOWN FORT SCOTT. 
&& 
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

$$

MOC217-301937-
/O.CON.KSGF.FL.W.0064.130730T1309Z-130804T0321Z/
/NVDM7.1.ER.130730T1309Z.130802T0600Z.130803T0321Z.NO/
1137 PM CDT MON JUL 29 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER NEAR NEVADA.
* AT 10:45 PM MONDAY THE STAGE WAS 3.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 22.5 FEET BY TOMORROW EARLY AFTERNOON.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 24.0 FEET...THE COUNTY ROAD WEST OF THE GAGE SITE IS 
  IMPASSABLE.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
416 
WGUS83 KSGF 300738
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 AM CDT TUE JUL 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
MISSOURI...
 
  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY 
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY 
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...

  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY 

.HEAVY RAINFALL FROM MONDAY EVENING THROUGH EARLY THIS MORNING ACROSS
EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI HAS CAUSED RIVER LEVELS
TO RISE. ADDITIONAL RAINFALL IS EXPECTED THIS MORNING AND UPDATES TO THE
RIVER FORECASTS AND WARNINGS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF 

&&

KSC011-302238-
/O.EXT.KSGF.FL.W.0065.000000T0000Z-130801T0808Z/
/FTNK1.2.ER.130730T0522Z.130730T1200Z.130731T0808Z.NO/
238 AM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE RIVER AT FULTON.
* AT  2:31 AM TUESDAY THE STAGE WAS 25.5 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS
  MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
&& 
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$

MOC217-302238-
/O.CON.KSGF.FL.W.0066.130731T1320Z-130803T2020Z/
/HTNM7.2.ER.130731T1320Z.130801T1800Z.130802T2020Z.NO/
238 AM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  1:45 AM TUESDAY THE STAGE WAS 23.9 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 45.5 FEET BY THURSDAY EARLY AFTERNOON.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 45.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. 
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

KSC011-302238-
/O.EXT.KSGF.FL.W.0067.130731T0045Z-130801T2200Z/
/FSKK1.1.ER.130731T0045Z.130731T1200Z.130731T2200Z.NO/
238 AM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER AT FORT SCOTT.
* AT  2:30 AM TUESDAY THE STAGE WAS 28.2 FEET. 
* FLOOD STAGE IS 38.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 39.5 FEET BY TOMORROW MORNING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* IMPACT...AT 40.5 FEET...FLOOD WATERS BEGIN TO IMPACT LOW AREAS ON 
  HAPPY HOLLOW ROAD, MAPLE ROAD AND 2ND STREET NORTH AND WEST OF 
  DOWNTOWN FORT SCOTT. 
&& 
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

$$

MOC217-302238-
/O.EXT.KSGF.FL.W.0064.130731T0900Z-130804T0905Z/
/NVDM7.1.ER.130731T0900Z.130802T1200Z.130803T0905Z.NO/
238 AM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER NEAR NEVADA.
* AT  1:45 AM TUESDAY THE STAGE WAS 3.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 24.8 FEET BY FRIDAY MORNING.  THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SATURDAY MORNING.
* IMPACT...AT 24.0 FEET...THE COUNTY ROAD WEST OF THE GAGE SITE IS 
  IMPASSABLE.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$
518 
WGUS83 KSGF 301147
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 AM CDT TUE JUL 30 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF 

&&

KSC011-310247-
/O.EXT.KSGF.FL.W.0065.000000T0000Z-130801T0330Z/
/FTNK1.2.ER.130730T0522Z.130730T1045Z.130731T0330Z.NO/
647 AM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE RIVER AT FULTON.
* AT  6:31 AM TUESDAY THE STAGE WAS 26.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.

* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
&& 
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$
425 
WGUS83 KSGF 302023
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT TUE JUL 30 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  LITTLE OSAGE RIVER AT FULTON AFFECTING BOURBON COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...KANSAS...
 
  LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY. 
  MARMATON RIVER AT FORT SCOTT AFFECTING BOURBON COUNTY. 
  MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY.
   
  HEAVY RAINFALL YESTERDAY AND LAST NIGHT HAS CAUSED RIVER LEVELS TO 
  RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF 

&&

MOC217-311123-
/O.EXT.KSGF.FL.W.0066.130731T1330Z-130803T0600Z/
/HTNM7.1.ER.130731T1330Z.130801T1200Z.130802T0600Z.NO/
323 PM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE LITTLE OSAGE NEAR HORTON.
* AT  2:45 PM TUESDAY THE STAGE WAS 34.5 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 44.1 FEET BY THURSDAY MORNING.  THE RIVER WILL FALL
  BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 45.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. 
&& 
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

$$

KSC011-302053-
/O.CAN.KSGF.FL.W.0065.000000T0000Z-130801T0330Z/
/FTNK1.2.ER.130730T0522Z.130730T1045Z.130730T1954Z.NO/
323 PM CDT TUE JUL 30 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE LITTLE OSAGE RIVER AT FULTON.
* AT  3:15 PM TUESDAY THE STAGE WAS 21.6 FEET. 
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 22.0 FEET...MINOR FLOODING BEGINS AT THE GAGE SITE. 
  FLOOD WATERS MAINLY AFFECT FARMLAND ALONG THE LITTLE OSAGE RIVER 
  BASIN BETWEEN THE GAGE SITE AND HIGHWAY 31 WEST OF FULTON.  
&& 
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477

$$

KSC011-311123-
/O.EXT.KSGF.FL.W.0067.000000T0000Z-130802T0008Z/
/FSKK1.1.ER.130730T1510Z.130731T1200Z.130801T0008Z.NO/
323 PM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER AT FORT SCOTT.
* AT  3:01 PM TUESDAY THE STAGE WAS 38.8 FEET. 
* FLOOD STAGE IS 38.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.1 FEET BY 
  TOMORROW MORNING.  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW 
  EVENING.
* IMPACT...AT 43.0 FEET...THIS IS THE OFFICIAL MAJOR FLOOD STAGE ON 
  THE MARMATON RIVER AT FORT SCOTT, KANSAS. FLOOD WATERS BEGIN TO 
  IMPACT ALL BELLTOWN BUSINESSES TO THE GROUND FLOOR, EXCEPT SMITH & 
  CHAMBERS, BUT ALL ROADS ARE NOT ACCESSIBLE TO THIS AREA. 
&& 
LAT...LON 3788 9462 3782 9462 3778 9480 3787 9481

$$

MOC217-311123-
/O.EXT.KSGF.FL.W.0064.130731T1617Z-130804T0712Z/
/NVDM7.1.ER.130731T1617Z.130802T0600Z.130803T0712Z.NO/
323 PM CDT TUE JUL 30 2013

THE FLOOD WARNING CONTINUES FOR 
  THE MARMATON RIVER NEAR NEVADA.
* AT  2:45 PM TUESDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 23.6 FEET BY FRIDAY MORNING.  THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* IMPACT...AT 26.0 FEET...MODERATE FLOODING OCCURS AT THE GAGE SITE. 
  FLOOD WATERS AFFECT THE OLD U.S. HIGHWAY 71 BRIDGE NORTH OF NEVADA 
  AND THE SOUTH BOUND LANE OF HIGHWAY 71 NEAR THE JUNCTION OF DOUGLAS
  BRANCH AND THE MARMATON RIVER.  BASEMENT FLOODING OCCURS AT 
  RESIDENCES NEAR THE GAGE SITE.
&& 
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 29, 10:27 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 29, 10:27 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT MON JUL 29 2013

...SIGNIFICANT RISK OF FLASH FLOODING OVERNIGHT...

.MESOSCALE DISCUSSION...
ISSUED AT 1015 PM CDT MON JUL 29 2013

THE POTENTIAL FOR FLASH FLOODING APPEARS TO BE INCREASING TONIGHT
INTO TUESDAY MORNING AS A LARGE CONVECTIVE COMPLEX CONTINUES TO
EVOLVE AND SPREAD ACROSS SOUTHEASTERN KANSAS INT0 SOUTHWESTERN
MISSOURI.

A 35-45 KT LOW LEVEL JET WILL NOSE INTO THE AREA OVERNIGHT AND
IMPINGE A WARM FRONT THAT WILL REMAIN DRAPED ACROSS SOUTHERN
MISSOURI. LIFT WILL BE FURTHER BE ENHANCED AHEAD OF AN APPROACHING
MINOR SHORTWAVE AND PERSISTENT UPPER LEVEL DIVERGENCE UNDERNEATH
A BELT OF SEASONABLY STRONG WESTERLIES.

PRECIPITABLE WATER VALUES NEAR 2 INCHES AND 850 MB DEWPOINTS OF 15
TO 17 DEGREE CELSIUS WILL SUPPORT TORRENTIAL RAINFALL RATES.
RAINFALL AMOUNTS OF 2 TO 5 INCHES HAVE OCCURRED ACROSS PORTIONS
OF SOUTHEASTERN KANSAS AND EXPECT SIMILAR AMOUNTS FARTHER EAST
INTO PORTIONS OF SOUTHWESTERN MISSOURI.

THE INTENSE RAINFALL RATES AND TRAINING NATURE OF THE CONVECTION
WILL LEAD TO THE RISK OF SIGNIFICANT FLASH FLOODING.

EMERGENCY MANAGEMENT...MEDIA AND SPOTTERS ARE ENCOURAGED TO
CLOSELY MONITOR THE LATEST WEATHER INFORMATION AND THE POTENTIAL
OF FLASH FLOODING OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 330 PM CDT MON JUL 29 2013

A WARM FRONT IS CURRENTLY LIFTING NORTHWARD TOWARDS THE AREA LATE
THIS AFTERNOON AND WILL MOVE INTO THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS. A FEW ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS BUT MOST OF THE ACTIVITY WILL REMAIN
WEST AND SOUTHWEST OF THE AREA THROUGH THE EARLY EVENING HOURS.
A FEW OF THE STORMS THAT CAN DEVELOP AHEAD OF THE FRONT COULD
BECOME STRONG...MAINLY WEST OF AN OSCEOLA TO CASSVILLE MISSOURI
LINE WITH HAIL TO THE SIZE OF NICKELS AND WINDS IN EXCESS OF 50
MPH THE MAIN RISK.

DURING THE LATE EVENING HOURS INTO THE OVERNIGHT HORUS. SHOWERS
AND THUNDERSTORMS WILL SPREAD AND EXPAND IN COVERAGE ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS INTO TUESDAY AFTERNOON. A FEW
LINGERING SHOWERS WILL REMAIN POSSIBLE INTO WEDNESDAY MORNING
BUT THE HEAVIEST RAINFALL WILL OCCUR FROM LATE THIS EVENING INTO
TUESDAY AFTERNOON.

A VERY MOIST AIR MASS IS SPREADING INTO THE AREA AND PRECIPITABLE
WATER VALUES WILL EXCEED 2 INCHES AND 850MB DEW POINTS WILL WARM
TO ABOVE 15C DURING THIS TIME FRAME. ONCE THE MOIST AIR MASS
OVERSPREADS THE AREA...LAPSE RATES WILL NOT BE ALL THAT STEEP AND
THE STRONG TO SEVERE POTENTIAL WILL DECREASE AS THE POTENTIAL FOR
HEAVY RAINFALL INCREASES. THIS VERY MOIST AIR MASS WILL ALLOW FOR
VERY PROFICIENT RAINFALL PRODUCTION WITH THE SHOWER AND
THUNDERSTORM ACTIVITY SPREADING ACROSS THE AREA. A UPPER LEVEL
DISTURBANCE CURRENTLY SPREADING ACROSS OKLAHOMA ALONG WITH THE
DEVELOPMENT OF A STRONG LOW LEVEL JET WILL HELP THE SHOWER AND
THUNDERSTORM ACTIVITY TO CONTINUE TO DEVELOP AND SPREAD EAST. THE
RAINFALL WILL TAPPER OFF FROM WEST TO EAST TUESDAY AFTERNOON.
EXPECTING RAINFALL AMOUNTS OF 1 TO 3" WITH LOCALLY HEAVIER
AMOUNTS. THE HEAVIEST RAINFALL WILL OCCUR NORTH OF HIGHWAY 60.
FEEL THE MODELS...ESPECIALLY THE NAM WRF ARE TOO FAR NORTH WITH
THE HEAVY RAIN AXIS AND BELIEVE IT IS POSSIBLE THAT IT COULD
EXTEND SOUTH TO NEAR THE MISSOURI ARKANSAS LINE.

A WARMER AIR MASS IS SPREADING INTO THE REGION...BUT WITH CLOUDS
AND PRECIPITATION IN THE AREA ON TUESDAY...HIGHS WILL REMAIN IN
THE UPPER 70S TO THE MIDDLE 80S.

.LONG TERM...(WEDNESDAY  THROUGH MONDAY)
ISSUED AT 330 PM CDT MON JUL 29 2013

WARMER AND DRIER CONDITIONS WILL OCCUR WEDNESDAY AND THURSDAY AS
HIGHS TOP OUT IN THE MIDDLE TO UPPER 80S. THE AREA WILL REMAIN IN
NORTHWEST FLOW ALOFT AND ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE THROUGH THIS NORTHWEST FLOW AND BRING ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS TO THE AREA FRIDAY THROUGH THE WEEKEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 628 PM CDT MON JUL 29 2013

FOR THE KSGF/KJLN/KBBG TAFS...CLUSTERS OF THUNDERSTORMS HAVE
DEVELOPED OVER SE KS AND WEST CENTRAL MO WITH THE BULK OF THE OF
PRECIP STAYING NORTH OF KJLN IN THE SHORT TERM. WITH
TIME...ACTIVITY WILL SHIFT EAST AFFECTING THE TAF SITES OVERNIGHT
INTO EARLY TUE. WILL CONTINUE TO CARRY MVFR VISIBILITY WITH
THUNDERSTORMS THEN REFINE THE TAFS ONCE RADAR TRENDS DICTATE
WITH THE POSSIBILITY OF IFR CONDITIONS AT TIMES. AFTER 14Z-
15Z...IT LOOKS LIKE THE BULK OF HEAVIER RAIN SHIFTS EAST OF THE
AREA WITH WINDS VEERING TO THE SW AND THE OVERALL ATMOSPHERE
STARTING TO DRY A BIT.

&&

.HYDROLOGY...
ISSUED AT 330 PM CDT MON JUL 29 2013

THE INFLUX OF A VERY MOIST AIR MASS AND THE POTENTIAL OF MULTIPLE
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL BRING THE RISK OF HEAVY
IF NOT EXCESSIVE RAINFALL TO AREAS ACROSS EXTREME SOUTHEASTERN KANSAS
AND WESTERN MISSOURI LATE THIS EVENING INTO TOMORROW. THIS RISK
MAY EXTEND INTO CENTRAL MISSOURI ON TUESDAY.

WHILE ANTECEDENT SOIL CONDITIONS ARE NOT SATURATED MOST AREAS ARE
SOMEWHAT MOIST FOR LATE JULY. CURRENT STREAM FLOWS ACROSS THE
MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS ARE NEAR TO SLIGHTLY
ABOVE NORMAL FOR THIS TIME OF YEAR.

PRECIPITATED WATER VALUES PROGGED TO RISE TO AROUND OR IN EXCESS
OF 2 INCHES AND 850 DEW POINTS OF 15 TO 18 DEGREES CELSIUS WILL
SUPPORT TORRENTIAL RAINFALL RATES WITHIN DEEP CONVECTION. THE
PATTERN WILL SUPPORT MULTIPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ALONG WITH TRAINING STORMS. STORM RAINFALL TOTALS FROM MONDAY
THROUGH WEDNESDAY WILL RANGE FROM ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS.

IF EXCESSIVE RAINFALL DOES MATERIALIZE...FLASH FLOODING OF SMALL
STREAMS AND LOW WATER CROSSINGS COULD BECOME A CONCERN TONIGHT INTO
TUESDAY. SIGNIFICANT RIVER RISES INCLUDING ALONG AREA RECREATIONAL
WATERWAYS COULD ALSO OCCUR.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH TUESDAY MORNING FOR MOZ055-066>068-077>079-
     088>090-093-094.

KS...FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ073-097-101.

&&

MESOSCALE...FOSTER
SHORT TERM...WISE
LONG TERM...WISE
AVIATION...DSA
HYDROLOGY...WISE
Hazardous weather outlook, Jul 29, 10:04 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 PM CDT MON JUL 29 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1004 PM CDT MON JUL 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
  OVERSPREAD MUCH OF THE OUTLOOK AREA OVERNIGHT.

  TORRENTIAL RAINFALL RATES AND TOTAL RAINFALL AMOUNTS OF 2 TO 3
  INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES MAY
  LEAD TO FLASH FLOODING. THE GREATEST RISK OF FLASH FLOODING WILL
  BE GENERALLY ALONG AND WEST OF HIGHWAY 65 WHERE A FLASH FLOOD
  WATCH IS IN EFFECT.

  THE OVERALL RISK OF SEVERE WEATHER WILL BE LIMITED...BUT THE
  STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING...AND POSSIBLY
  SMALL HAIL...AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE ONGOING THROUGH TUESDAY WITH LOCALLY
  HEAVY RAINFALL AND THE CONTINUED RISK OF FLOODING.

  THUNDERSTORM ACTIVITY MAY LINGER INTO WEDNESDAY WITH ADDITIONAL
  CHANCES FOR STORMS FRIDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  EMERGENCY MANAGEMENT AND SPOTTERS ARE ENCOURAGED TO RELAY
  OBSERVED FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jul 29, 6:33 PM CDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
633 PM CDT MON JUL 29 2013

KSZ073-300000-
BOURBON KS-
633 PM CDT MON JUL 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 700
PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEVON...OR 9 MILES NORTHWEST OF FORT
SCOTT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE DEVON...FULTON...HAMMOND...HARDING AND
MAPLETON.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3804 9494 3804 9462 3796 9461 3788 9461
      3785 9489 3791 9498
TIME...MOT...LOC 2333Z 228DEG 13KT 3792 9484

GAGAN
Local storm report, Jul 29, 8:40 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          5 N PORTERVILLE         37.79N 95.07W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            TORNADO REPORTED WEST SIDE OF BOURBON COUNTY LAKE STATE
            PARK NEAR 20TH ST AND INDIAN RD. ONE HOUSE REPORTED
            SHIFTED FOUR FEET OFF ITS FOUDATION. SOME SMALL BUILDINGS
            DAMAGED AND A FEW TREES ARE DOWN.

&&

JCOLUCCI
Local storm report, Jul 29, 9:01 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     FLASH FLOOD      5 W FULTON              38.02N 94.81W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            MAPLETON TURNOFF IS CLOSED DUE TO FLOODING. IN
            ADDITION...WATER IS COVERING HIGHWAY 7 IN THE NORTHERN
            PORTION OF BOUROBN COUNTY.

&&

JCOLUCCI
Local storm report, Jul 29, 10:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1031 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HEAVY RAIN       DEVON                   37.92N 94.82W
07/29/2013  M5.53 INCH       BOURBON            KS   LAW ENFORCEMENT

&&

JCOLUCCI
Local storm report, Jul 29, 10:34 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      6 W FULTON              38.01N 94.82W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT INTERSECTION OF HIGHWAY 31
            AND HIGHWAY 7.

&&

JCOLUCCI
Local storm report, Jul 29, 10:38 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 PM CDT MON JUL 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLASH FLOOD      3 W DEVON               37.92N 94.88W
07/29/2013                   BOURBON            KS   LAW ENFORCEMENT

            ROAD CLOSED DUE TO FLOODING AT INTERSECTION OF RANGE RD
            AND 125TH ST.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:15 PM CDTFlash Flood WarningSGFBourbon, Crawford10 hr
Jul 29, 11:02 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford58 min
Jul 29, 11:26 PM CDTRiver Flood WarningSGFBourbon66 hr
Jul 29, 11:41 PM CDTFlash Flood WarningSGFCherokee7 hr
Jul 30, 12:38 AM CDTFlash Flood WarningSGFCherokee6 hr
Jul 30, 4:53 AM CDTAreal Flood WarningSGFBourbon8 hr
Jul 30, 6:49 AM CDTAreal Flood WarningSGFCherokee, Crawford6 hr
Jul 30, 8:20 AM CDTRiver Flood WarningSGFCherokee56 hr
Jul 30, 12:43 PM CDTAreal Flood AdvisorySGFBourbon, Cherokee, Crawford22 hr
Jul 30, 3:23 PM CDTDense Fog AdvisorySGFBourbon, Cherokee, Crawford17 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.